MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND

INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND
Model Number 470309-14
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci- assisted malignant hysterectomy surgical procedure, the tip of the mega suturecut needle driver instrument could no longer be opened and closed.It was reportedly unknown if a fragment from the instrument had fallen inside the patient.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was in use for about 30 minutes prior to the issue.The procedure was completed robotically with no report of patient injury.No other information was available.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the mega suturecut needle driver instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint "the tip can no longer be opened and closed." failure analysis found the primary failure of mechanical indentations/ burrs to be related to the customer reported complaint.The instrument was found to have blade damage.Both blade edges were indented, which prevents the blades from closing.The root cause of mechanical indentations/burrs instrument blades is typically attributed to user mishandling/misuse.A review of the instrument log for the mega suturecut needle driver instrument (part# 470309-14| lot/serial# (b)(4)) associated with this event has been performed.Per this review of the logs, the instrument was last used on (b)(6) 2022.No image or procedure video was provided for review.This complaint is being reported based on the following conclusion: it was alleged that a fragment from the mega suturecut needle driver instrument possibly fell inside the patient during a da vinci assisted procedure.Failure analysis confirmed the instrument had blade damage.The issue was attributed to mishandling/misuse.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur as unintended fragment(s) falling into the patient may require surgical intervention.Follow-up was attempted, but the patient information was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.The product is not implantable.

Brand Name
ENDOWRIST
Common Device Name
MEGA SUTURECUT ND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15263474
Report Number2955842-2022-13577
Device Sequence Number6013363
Product Code NAY
UDI-Device Identifier00886874112434
UDI-Public(01)00886874112434(10)N11200320
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470309-14
Device Catalogue Number470309
Device Lot NumberN11200320 0381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2022
Initial Report FDA Received Date08/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexFemale